MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50622
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018.The investigation is in progress and a follow up mdr will be submitted.
 
Event or Problem Description
User planned to place 2 stents in patient.User placed 2 wire guide respectively in left and right hepatic duct, then opened the device package and inject water, then advanced the delivery system through wire guide in endoscopy while user detected the white tip of delivery system missing.User then retracted the delivery system and changed to another product from same lot# but opened the package found out the white tip missing as well.User then changed to boston scientific similar device to complete the procedure."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." are images of the device or procedure available? no.Was balloon dilation performed prior to use of the stent device? yes.What was the length and diameter of the stricture? 2cm long, 3 diameter.Was the product inspected for kinks or damage before use? no.What was the position of the elevator during deployment? closed.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? n/a.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Was the red safety lock removed before inserting the delivery system? no.Was the red safety lock removed before stent deployment? no.Was the patient's anatomy tortuous? no.Did the patient exhibit altered anatomy? no.If yes, please specify the type of altered anatomy.How did the physician deal with the resistance encountered when advancing the wire guide, stent and introducer n/a.During the procedure.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.The investigation is still pending, a follow up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the device evaluation on the 24-jan and re-evaluation on the 15-feb-2022.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to additional information being received.1.There are kinks observed on the devices just below the handle.A) can the customer if the kinks were observed prior to return of the devices? no.B) at what stage of the procedure did the kinks form and what caused them to form? 2.Where the devices inspected prior to use? 3.Was the duodenoscope checked for the presence of the tips? no.4.What was the position of the elevator? was it closed during advancement of the device or during the attempted deployment?.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the report.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation the zilbs-635-6-8 devices of lot number c1846539 involved in this complaint were returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Additional information was requested from the customer in regards to clarification on how they had concluded / were certain the tips where never present since the devices where not inspected prior to use.Also the fact that the duodenoscope was never checked for the presence of the tips.Lab evaluation the devices related to this occurrence underwent a laboratory evaluation on the 24 january 2022.On evaluation of the devices the below was observed.Device 1: the distal white tip was not present, and a kink was observed just below the handle.The device flushed with no issues and the wire guide was unable to pass through the kink.Device 2: the distal white tip was not present, and a kink was observed just below the handle.The device flushed with no issues and the wire guide was unable to pass through the kink.Device re-evaluation was done on 15 february 2022 device 1: kink observed at approx.52.0 cm from the distal end of the handle on the outer sheath.Glue residue observed on the peek tubing on inspection under the microscope.Device 2: kink observed at approx.45.0 cm from the distal end of the handle on the outer sheath.Glue residue observed on the peek tubing on inspection under the microscope.Document review prior to distribution zilbs-635-6-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zilbs-635-6-8 of lot number did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1846539.It should be noted that the instructions for use (ifu0065-3) states the following: ¿upon removal from package, inspect the product to ensure no damage has occurred.Visually inspect the device with particular attention to kinks, breaks or bends¿.There is evidence to suggest the user did not follow the ifu.The customer confirmed that they did not inspect the device prior to use.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the tips being in the duodenoscope as the patient info notes states that the duodenoscope was never checked for the presence of the tips.Engineering confirmed that the device could not have left cirl without the distal white tip present and could not be a manufacturing / process issue.The following point strengthens point.1.Presence of glue on the returned device (the glue is placed on the end of the tip and the two holes of the tip 2.The manufacturing process contains tug test and sequence of other process steps the involve the tip to be in place.Therefore, there is no chance for the tip to be missed during the manufacturing process.3.There are also multiple quality checks done during the manufacturing process.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key13224393
Report Number3001845648-2022-00007
Device Sequence Number19790515
Product Code FGE
UDI-Device Identifier10827002506227
UDI-Public(01)10827002506227(17)240702(10)C1846539
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2024
Device Model NumberG50622
Device Catalogue NumberZILBS-635-6-8
Device Lot NumberC1846539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/23/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer12/14/2021
12/14/2021
12/14/2021
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/21/2022
04/01/2022
08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight62 KG